Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Sep 27, 2011, 6:32 PM CDT for 6 counties in Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2011, 6:32 PM CDT (23:32 UTC)
- Expired
- Sep 27, 2011, 7:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bandera County, TX, Bexar County, TX, Comal County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:35 PM CDT | TSTM WND GST 60 | Sisterdale, TX | LARGE OAK TREE SNAPPED IN HALF AND TIN ROOF WAS PULLED UP IN SISTERDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766 WUUS54 KEWX 272332 SVREWX TXC019-029-091-259-265-325-280015- /O.NEW.KEWX.SV.W.0126.110927T2332Z-110928T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 632 PM CDT TUE SEP 27 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BANDERA COUNTY... NORTHWESTERN BEXAR COUNTY... WEST CENTRAL COMAL COUNTY... KENDALL COUNTY... EXTREME SOUTHEASTERN KERR COUNTY... NORTHEASTERN MEDINA COUNTY... * UNTIL 715 PM CDT. * AT 630 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SISTERDALE...OR 9 MILES NORTHEAST OF BOERNE...AND MOVING SOUTH AT 25 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE GUADALUPE RIVER ST... WELFARE...NELSON CITY...WALNUT GROVE...KREUTZBERG...BERGHEIM...FAIR OAKS RANCH...TIMBERWOOD PARK...PIPE CREEK...LEON SPRINGS...THE DOMINION...SHAVANO PARK...HOLLYWOOD PARK...HILL COUNTRY VILLA... CROSS MOUNTAIN AND LAKEHILLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2955 9846 2960 9898 3004 9885 3001 9849 TIME...MOT...LOC 2332Z 010DEG 20KT 2991 9868 $$
1 follow-up statement
827 WWUS54 KEWX 280006 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 706 PM CDT TUE SEP 27 2011 TXC019-029-091-259-265-325-280015- /O.CON.KEWX.SV.W.0126.000000T0000Z-110928T0015Z/ KENDALL TX-KERR TX-MEDINA TX-BEXAR TX-BANDERA TX-COMAL TX- 706 PM CDT TUE SEP 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR WEST CENTRAL COMAL...SOUTHEASTERN BANDERA...NORTHWESTERN BEXAR... NORTHEASTERN MEDINA...EXTREME SOUTHEASTERN KERR AND SOUTHERN KENDALL COUNTIES... AT 706 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH OVER EXTREME SOUTHERN KENDALL COUNTY. THIS STORM WAS LOCATED NEAR CASCADE CAVERNS...OR NEAR BOERNE...MOVING SOUTH AT 15 MPH TOWARD THE CAMP BULLIS AREA. ANOTHER STRONG THUNDERSTORM LOCATED INSIDE THE WARNING AREA WILL APPROACH THE LAKE MEDINA AREA...AND COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH THROUGH 715 PM. LAT...LON 2985 9848 2955 9846 2960 9897 2987 9890 TIME...MOT...LOC 0004Z 001DEG 15KT 2979 9867 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:42 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 27, 3:42 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT TUE SEP 27 2011 .DISCUSSION... TIGHT ROTATION OF A SHORTWAVE OVER CENTRAL TX PROMPTED A RARE ISSUANCE OF A RFW FOR DRY LIGHTNING. THE MOISTURE CONVERGENCE ABOUT THE LOW APPEARS TO BE COMING TOGETHER QUICKLY AND THE FOCUS WILL LIKELY SHIFT MORE TOWARD A SEVERE THUNDERSTORM THREAT...GIVEN AFTERNOON TEMPS OF 95 TO 102. THEN TONIGHT A LARGER SHORTWAVE MOVE E/NE TOWARD TX FROM MEXICO AND BRINGS WITH IT ADDITIONAL PACIFIC MOISTURE TO POSSIBLY ENHANCE MEASURABLE PRECIP CHANCES. WITH DRY AIR CURRENTLY IN PLACE AND THE SATELLITE AND MODEL DATA NOT SHOWING A LARGE INFLUX OF MOISTURE...WILL KEEP CONSERVATIVE SLIGHT CHC POPS IN PLACE FOR LATE TONIGHT INTO WEDNESDAY. WITH SOME WEAK CONNECTIONS OF THE PACIFIC MOISTURE TAP WITH HURRICANE HILLARY... THERE IS SOME HOPE THAT FUTURE MODEL RUNS WILL INCREASE THE RAIN POTENTIAL ALONG AND AHEAD FOR THE FRONT THAT IS SET TO ARRIVE ON LATE THURSDAY NIGHT. THIS FRONT IS SEPARATE FROM THE WEAKER FRONT THAT WAS NEARLY WASHED OUT OVER CENTRAL TX...BUT SOME WIND SHIFTS AND RESURGENCE OF THE FRONTAL BOUNDARY FROM TONIGHTS CONVECTION AND SHORTWAVE ACTIVITY COULD ALSO ALTER WINDS AND POSSIBLY INCREASE CONVERGENCE AND THEREFORE RAIN POTENTIAL. WITH MUCH FOCUS ON THE NEXT 1-3 DAYS...CHANGES IN THE EXTENDED ARE MORE SUBTLE WITH THE TRENDS REFLECTING A SLOWER DEPARTURE OF THE UPPER RIDGE AND LESS COOLING AND DRYING BEHIND THE FRIDAY COLD FRONT. && .FIRE WEATHER... RFW CONTINUES THROUGH 9 PM FOR THE COMPACT SHORTWAVE MOVING OVER A DRY AND WELL-MIXED AIR MASS. RAINFALL RATES ARE SLOWLY INCREASING...WITH RAINFALL INTENSITY DEVELOPING MORE QUICKLY AFTER INTIAL FORMATION. STILL...WITH THE HIGH CLOUD BASES ABOVE 8 KFT... SOME ADDITIONAL STRIKES OUTSIDE OF RAIN AREAS WILL BE POSSIBLE. THE POTENTIAL FOR LIGHTNING STARTS SHOULD DECREASE WEDNESDAY AS PACIFIC MOISTURE BEGINS TO FILL IN FROM THE WEST. THE FOCUS AFTER TODAY SHUOLD THUS SHIFT TO THE FRONT TO APPROACH SOUTH CENTRAL TX THURSDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 101 74 101 69 / 30 20 20 20 20 AUSTIN BERGSTROM INTL AIRPORT 70 99 69 100 66 / 30 20 20 20 20 NEW BRAUNFELS MUNI AIRPORT 71 99 70 99 67 / 20 20 20 30 20 BURNET MUNI AIRPORT 71 96 71 99 69 / 20 20 20 20 20 DEL RIO INTL AIRPORT 72 97 73 96 70 / 20 20 10 30 30 GEORGETOWN MUNI AIRPORT 71 97 70 98 67 / 30 20 20 20 20 HONDO MUNI AIRPORT 70 98 70 99 68 / 20 20 20 30 30 SAN MARCOS MUNI AIRPORT 71 98 72 98 68 / 30 20 20 30 20 LA GRANGE - FAYETTE REGIONAL 74 97 73 98 69 / 30 20 20 30 20 SAN ANTONIO INTL AIRPORT 73 97 74 98 69 / 20 20 20 30 30 STINSON MUNI AIRPORT 74 99 75 100 70 / 20 20 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL...DE WITT...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...KERR...LAVACA...LEE...LLANO...TRAVIS...WILLIAMSON... WILSON. && MESOSCALE/AVIATION...10 SYNOPTIC/GRIDS...18 PUBLIC SERVICE/DATA COLLECTION...22
Hazardous weather outlook, Sep 27, 2:58 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 258 PM CDT TUE SEP 27 2011 TXZ171>173-183>194-202>209-217>225-228-281200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 258 PM CDT TUE SEP 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A RAD FLAG WARNING IS IN EFFECT UNTIL 9 PM. ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO THE EVENING. THE MAIN THREAT WILL FROM THE THUNDERSTORMS WILL BE BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH CENTRAL TEXAS WEDNESDAY AND THURSDAY DURING THE AFTERNOONS AND EVENINGS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS TO 45 MPH. A MORE SIGNIFICANT COLD FRONT IS EXPECTED TO ARRIVE FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 27, 5:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 PM CDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 4 SW TOW 30.84N 98.51W
09/27/2011 E1.00 INCH LLANO TX PUBLIC
QUARTER SIZE HAIL AND WIND GUSTS TO 45 MPH.
&&
EVENT NUMBER EWX1100322
PMSpecial weather statement, Sep 27, 5:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 550 PM CDT TUE SEP 27 2011 TXZ209-225-272315- FAYETTE-LAVACA- 550 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAVACA AND SOUTHERN FAYETTE COUNTIES UNTIL 615 PM CDT... AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF SUBLIME TO MOULTON...AND MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SUBLIME... KOMENSKY... BRESLAU... WITTING... VSETIN... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Sep 27, 5:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT TUE SEP 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 NNW ENCHANTED ROCK ST 30.58N 98.88W
09/27/2011 E0.25 INCH LLANO TX CO-OP OBSERVER
PEA SIZE HAIL... HEAVY RAIN AND WIND GUSTS TO 45 MPH.
&&
EVENT NUMBER EWX1100323
PMSpecial weather statement, Sep 27, 6:08 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 608 PM CDT TUE SEP 27 2011 TXZ186-187-189-190-204>207-280000- BANDERA-BEXAR-BLANCO-COMAL-GUADALUPE-KENDALL-KERR-MEDINA- 608 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COMAL...EASTERN BANDERA...NORTHERN BEXAR...EXTREME SOUTHERN BLANCO...NORTHEASTERN MEDINA...SOUTHEASTERN KERR...SOUTHERN KENDALL AND WESTERN GUADALUPE COUNTIES UNTIL 700 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TWIN SISTERS TO BOERNE TO CAMP VERDE...AND MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MEDINA... BANDERA... UNIVERSAL CITY... SAN ANTONIO... BERGHEIM... SPRING BRANCH... FAIR OAKS RANCH... PIPE CREEK... BULVERDE... LEON SPRINGS... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 27, 6:13 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 613 PM CDT TUE SEP 27 2011 TXZ172-173-190>192-280000- BLANCO-BURNET-HAYS-TRAVIS-WILLIAMSON- 613 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLANCO... SOUTHEASTERN BURNET...SOUTHWESTERN WILLIAMSON...WESTERN TRAVIS AND NORTHERN HAYS COUNTIES UNTIL 700 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERTY HILL TO 7 MILES WEST OF LEANDER TO CYPRESS MILL...AND MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CEDAR PARK... ANDERSON MILL... ROUND ROCK... AUSTIN... WINDEMERE... LAGO VISTA... LEANDER... LAKEWAY... BEE CAVE... MANSFIELD DAM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, Sep 27, 6:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 621 PM CDT TUE SEP 27 2011 TXZ225-280030- LAVACA- 621 PM CDT TUE SEP 27 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAVACA COUNTY UNTIL 730 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SUBLIME...OR 9 MILES SOUTHEAST OF SCHULENBURG...MOVING SOUTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS THUNDERSTORM IS PART OF A CLUSTER OF STORMS THAT IS COLLIDING WITH A SEA-BREEZE FRONT. BECAUSE OF THE INTERSECTING BOUNDARIES... THERE IS A POTENTIAL FOR ONE OF THESE STORMS TO BECOME SEVERE THROUGH 730 PM...AS THE AREA OF CONVECTION SPREADS SOUTHWEST ACROSS THE HALLETTSVILLE AREA.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 62 min |
| Sep 27, 2:21 PM CDT | Red Flag Warning | EWX | Bastrop, Bexar, Blanco, Burnet, Caldwell, Comal and 15 more | 11 hr |
| Sep 27, 3:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 49 min |
| Sep 27, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 49 min |
| Sep 27, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 50 min |
| Sep 27, 4:26 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 34 min |
| Sep 27, 4:52 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 38 min |
| Sep 27, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano | 46 min |
| Sep 27, 5:12 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall | 33 min |
| Sep 27, 5:29 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 46 min |
| Sep 27, 5:38 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 52 min |
| Sep 27, 5:43 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Kendall, Kerr | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.